Blog
About

4
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Systemic lupus erythematosus presenting with Kikuchi-Fujimoto's disease as a long-term sequela of drug-induced hypersensitivity syndrome. A possible role of Epstein-Barr virus reactivation.

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Drug-induced hypersensitivity syndrome (DIHS) is a severe form of drug eruptions associated with viral reactivations. Autoimmune diseases have been reported to develop several months or years after the resolution of DIHS. We describe a 36-year-old man with cervical lymphadenopathy and an erythematous eruption affecting the face and neck, which evolved into clinically evident systemic lupus erythematosus. He had had an episode of DIHS 4 years previously, in which human herpesvirus-6 and Epstein-Barr virus (EBV) were reactivated. Expression of EBV-encoded RNA was detected in the lymph node. On the basis of findings in this patient, we suggest that EBV is pathogenically important in the sequence of events leading to the onset of systemic lupus erythematosus and that patients with a history of DIHS may be at a risk of eventually developing autoimmune diseases.

          Related collections

          Author and article information

          Journal
          Dermatology (Basel)
          Dermatology (Basel, Switzerland)
          1421-9832
          1018-8665
          2009
          : 218
          : 3
          Affiliations
          [1 ] Department of Dermatology, Kyorin University School of Medicine, Tokyo, Japan. nrkcc0605@kyorin-u.co.jp
          Article
          000187619
          10.1159/000187619
          19088463
          2008 S. Karger AG, Basel

          Comments

          Comment on this article